MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED72 REPERFUSION CATHETER; NRY
Catalog Number RED72SDKIT
Medical Device Problem Codes Fracture (1260); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system red 72 reperfusion catheter (red72), a sendit delivery device (sendit), and a neuron max 6f 088 long sheath (neuron max).During the procedure, it was reported that the distal end of the red72 was stretched and then fractured while inside the patient.Therefore, the red72 was removed.The procedure was completed using a penumbra system red 68 reperfusion catheter (red68).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned red72 confirmed that the catheter was fractured and stretched near the fractured location.If the red72 is retracted against resistance, damage such as stretching and subsequent fracture may occur.Further evaluation revealed a kink on the catheter shaft.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM RED72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18339527
Report Number3005168196-2023-00552
Device Sequence Number6740462
Product Code NRY
UDI-Device Identifier00815948025943
UDI-Public815948025943
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00006942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale
Date Report Sent to FDA01/01/2005